Skin problems, anyone?

Since a few days after completing my 4th pulse (I'm currently on my 5th one) I've been experiencing some skin problems.

Dry skin exfoliation (on arms, shoulders and torso), and a few patches of mycosis (reddish and dry) at various locations. Such patches seem to respond to topical treatment (although very slowly).

I suppose such skin disorder being related to long-term antibiotic treatment (I hardly ever suffered from).
Should I take a break from ABxi? Any suggestion?

 

Mr G

From my own experiences, stopping is not the answer.  Beyond ringworm when I was a kid, I never had skin "things" til I did this.  I had several very strange examples of temporary abnormalities, which eventually cleared up on their own.  Now, five years later, my cuticles are normal, my skin is no longer maddeninly dry, and all of the weirdnesses are gone.  I never went off abxi during those times.

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

When I first started pulsing, itching skin was one of many signs of porphoyria for me.  i contributed the itchyness to killing cpni in my skin.  After about 1 yr of pulsing, all the itching skin when away for most part. Every now and then, I may experience some. 

Mphs, TN. CFSi, hypoT (Hashi), adrenal fatigue, hormonal inbalance. right arm neuropathy-getting better. cpni, myco, EBVi, CMV, HHV-6. Capi began in 6/07. NACi 2400mg, minoi 100mg bidi, biaxin 500mg bidi. cytomel, flagyli bid continuously.

> I suppose such skin disorder being related to long-term antibiotic treatment

What if we look at this the other way; rather than the antibiotics causing the problem, it could be that the antibiotics are killing something and the corpses of that something are what's causing the skin problems.  If that's the case then going off abxi wouldn't solve the problem.  

 

CAPi for M.S. 8/2007 - 3/2009.  Twentieth pulse metronidazolei + INHi completed 3/12/2009.  Intermittent treatment thereafter until 11/20/2009.  

Have you had a lot of sunexposure recently now that it is summer and you full body could be exposed.    Perhaps somehow related to doxyi?  Just a thought.   The first year I had doxy reaction to sun.  Louise

  • CAPi(TiniOnly): 06/07-02/09 for CFSi<
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDNi 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support
  • <

@ sharon

I don't have any itching. Actually, the only itching I experienced was when I was initially working my dosage of NACi up (severe itching reaction at 2.400 mg/day; no more itching at 1.200 mg/day). 

@ hdwhit

Skin exfoliation might be due (just speculating) to Cpni in skin cells being killed: and, in that sense, you might be right.
I believe mycosis being more related to long term antibiotic treatment (as it's wery well known in medical science)

@ Louise

No sun exposue (at all): I keep living inside the house, at all times (hate being out in the sun for any duration; relying on Vit. D tablets).

< SPMSi - EDSSi 7 > < NACi 600mg X 2, Doxyi 100 mg X 2, Azith 250 mg MWF, Flagyli pulses, green tea, curcumin, flavonoids + all the supplementsi listed on Wheldon's Protocol (and possibly more) >
a lot of people are itching. CPNi loves the skin. I had itching problem for very long time on CAPi and after it went away! Wasnt caused by antibioticsi at all. It was only CPN.
doxy200, azith250, NACi 2400, Metroi 1250(once a month), supplementsi, vitaminsi.

I have been reading here for 2 years and not much discussion about skin problems beyond photo sensitivity and doxyi in my memory if that is at all helpful to you.

  • CAPi(TiniOnly): 06/07-02/09 for CFSi<
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDNi 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support
  • <
When I first started CAPi, I had to change the bedsheets daily, or I would itch in bed. I think something was coming out of my skin onto the sheets.

minocycline, azithromycine, metronidazolei 2007-2009, chelation for lead poisoning, muscle pain, insomnia, interstitial cystitisi (almost well), sinus, dry eyes, stiff neck, veins, hypothyroid, TMJ, hip joints (no longer hurt)

Cpni may be well hidden (and prosper...) in skin: many bacteria (most of them friendly) colonize the skin, acting as a "place holder" against other organisms (fungi, yeast, etc...).

Killing Cpn involves (inevitably) killing friendly bacteria, as well: we all take probiotics to restore friendly bacteria supplies in our intestines, but.... what about our "friendly bacteria" in other parts of our bodies?

< SPMSi - EDSSi 7 > < NACi 600mg X 2, Doxyi 100 mg X 2, Azith 250 mg MWF, Flagyli pulses, green tea, curcumin, flavonoids + all the supplementsi listed on Wheldon's Protocol (and possibly more) >

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.